MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 305128; batch#: 2363618.It was reported by customer that needle was being used for trigger point injections to the low back region (midline).A snap was heard during the trigger point injection the syringe was retracted and the needle remained in the patient.There were no visible fragments of needle after the snap was heard.A scapple was used to create a very small opening at the site the needle was lost.Unable to find and extract needle after exploring the area superficially.Patient has been referred to general surgery for potential removal depending on if the patient has any pain.Follow up scheduled with patient in clinic for next week.Verbatim: rcc received a complaint via email.Email(s) attached.Reporter¿s name (first and last name): (b)(6).¿ reporter¿s email contact: (b)(6).¿ reporter¿s telephone contact: (b)(6).¿ facility name (where the incident occurred): (b)(6).¿ facility address (street, city, province, postal code): (b)(6).¿ product name: bd precision glide needle 30g x 1¿.¿ material/catalog number: 305128.¿ lot number(s): 2363618.¿ date of incident (mm/dd/yyyy): (b)(6) 2024.¿ date bd notified, if applicable (mm/dd/yyyy): (b)(6) 2024.¿ name of bd associate informed, if applicable (first and last name): ? ¿ description of event (give specific and objective details of event): needle was being used for trigger point injections to the low back region (midline).A snap was heard during the trigger point injection the syringe was retracted and the needle remained in the patient.There were no visible fragments of needle after the snap was heard.A scapple was used to create a very small opening at the site the needle was lost.Unable to find and extract needle after exploring the area superficially.Patient has been referred to general surgery for potential removal depending on if the patient has any pain.Follow up scheduled with patient in clinic for next week.¿ sample availability (yes/no including pick up detail information): other part to needle and syringe was placed in sharps container ¿ was there any alleged injury or harm to user or patient? (give detailed information): because the needle could not be found and removed in clinic.Additional key information- referred to general surgery for further removal/exploration ¿ death involved yes/no, serious injury, eroneous results, exposure to blood/bodily fluid, safety issue, other type of actions taken.Patient needing a superficial cut to explore/remove needle and referral to general surgery for further treatment.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.A device history record review was completed by our quality engineer team for provided material number 305128 and lot number 2363618.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
Additional information received 1.Any adverse event or serious injury reported to patient or healthcare professional? yes.2.Was there a delay of, or change in, the course of treatment due to the event? yes- unable to accurately assess and treat patient's back pain.3.Any sample or photo available for investigation? no.4.How was the patient outcome? are there any clinical signs, health consequences or impact? patient is going to get scheduled to have the needle surgically removed next week.5.How was treatment completed for customer? patient is going to get scheduled to have the needle surgically removed next week.6.Patient status? stable 7.Any picture of this complaint - no.8.Please explain elaborate issue? needle broke off from hub during procedure.9.Date of event? (b)(6) 2024.10.Physical available/not available? not available material#: 305128 batch#: 2363618 it was reported by customer that needle was being used for trigger point injections to the low back region (midline).A snap was heard during the trigger point injection the syringe was retracted and the needle remained in the patient.There were no visible fragments of needle after the snap was heard.A scapple was used to create a very small opening at the site the needle was lost.Unable to find and extract needle after exploring the area superficially.Patient has been referred to general surgery for potential removal depending on if the patient has any pain.Follow up scheduled with patient in clinic for next week.Verbatim: rcc received a complaint via email.Email(s) attached.Reporter¿s name (first and last name): (b)(6).Reporter¿s email contact: (b)(6).Reporter¿s telephone contact: (b)(6).Facility name (where the incident occurred): (b)(6).Facility address (street, city, province, postal code): (b)(6).Product name: bd precision glide needle 30g x 1¿ material/catalog number: 305128.Lot number(s): 2363618.Date of incident (mm/dd/yyyy): (b)(6) 2024.Date bd notified, if applicable (mm/dd/yyyy): (b)(6) 2024.Name of bd associate informed, if applicable (first and last name): ? description of event (give specific and objective details of event): needle was being used for trigger point injections to the low back region (midline).A snap was heard during the trigger point injection the syringe was retracted and the needle remained in the patient.There were no visible fragments of needle after the snap was heard.A scapple was used to create a very small opening at the site the needle was lost.Unable to find and extract needle after exploring the area superficially.Patient has been referred to general surgery for potential removal depending on if the patient has any pain.Follow up scheduled with patient in clinic for next week.Sample availability (yes/no including pick up detail information): other part to needle and syringe was placed in sharps container was there any alleged injury or harm to user or patient? (give detailed information): because the needle could not be found and removed in clinic.Additional key information- referred to general surgery for further removal/exploration death involved yes/no, serious injury, eroneous results, exposure to blood/bodily fluid, safety issue, other type of actions taken.Patient needing a superficial cut to explore/remove needle and referral to general surgery for further treatment.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18606315
Report Number1911916-2024-00047
Device Sequence Number16825033
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number2363618
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown